MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VIRTUO®, A UNIT

BIOMÉRIEUX, INC. VIRTUO®, A UNIT
Model Number 411660
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: bact/alert® virtuo¿ microbial detection system is an automated microbial test system capable of incubating, agitating, and continuously monitoring for the detection of aerobic, facultative, and anaerobic microorganism growth from blood and other normally sterile body fluids.Description: a customer in (b)(6) notified biomérieux of experiencing an issue in which a blood culture bottle was left in the customer's virtuo, a unit (ref 411660, serial (b)(4)) for nine (9) days with no result for the bottle (potential false negative).The customer reported that the bottle graph looks like the bottle should be positive for growth and the three (3) other bottles associated with this patient were all positive.Due to the positive results obtained for the other three (3) bottles, there was no delay in reporting results to the treating physician.There is no indication or report from the customer that this event led to any adverse event related to the patient's state of health.An investigation has been initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of experiencing an issue in which a blood culture bottle was left in the customer's virtuo, a unit (ref 411660, serial (b)(6)) for nine (9) days with no result for the bottle (potential false negative).Investigation queries of manufacturing data do not reveal any adverse trend for the issue.The investigator did not find any adverse trend in the complaint data where a bottle was left loaded on the system past its maximum test time.The instrument log files and data backup were reviewed by the investigator.The root cause of the bottle staying loaded on virtuo with no results could not be determined.A firmware anomaly was documented to improve the system performance around bottles remaining in the instrument past the designated maximum test time.Global customer service recommends to print or view daily load/unload reports and ensure every bottle result is accounted for.For virtuo® instruments connected to myla®, the daily report on myla® should be evaluated for any pending bottle results past their maximum test time.Any discrepancies found on the myla® report should be checked on the virtuo® instrument.The investigator reviewed the user_manual_-_050574-01_-_en_-_2019-08_-_bactalert_virtuo_system_r3.0 and concluded the user manual contains adequate directions and tools (reports) for the user to view and locate bottle records and results.Global customer service will publish "5568-csn bactalert virtuo bottle did not unload" with an optional customer letter to communicate the incident to customer service staff for awareness.

Brand Name
VIRTUO®, A UNIT
Common Device Name
VIRTUO®, A UNIT
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key12929108
Report Number1950204-2021-00086
Device Sequence Number5696528
Product Code MDB
UDI-Device Identifier03573026369767
UDI-Public03573026369767
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K161816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number411660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown